Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 70, NWS Charleston, WV

June 19, 2014Cabell County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 19, 2014, 8:04 PM EDT for Cabell County, Putnam County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 8:04 PM EDT (00:04 UTC)
Expired
Jun 19, 2014, 8:30 PM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Cabell County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WUUS51 KRLX 200004
SVRRLX
WVC011-079-200030-
/O.NEW.KRLX.SV.W.0070.140620T0004Z-140620T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
804 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTH OF MILTON TO MILTON...OR ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF WINFIELD TO 12 MILES NORTH OF HAMLIN TO 6
  MILES NORTH OF HAMLIN...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS
  VALLEY...HURRICANE AND CULLODEN.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
25 AND 39 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3853 8215 3853 8213 3848 8206 3853 8205
      3851 8191 3833 8194 3835 8204 3837 8205
      3837 8209 3835 8211 3837 8219
TIME...MOT...LOC 0005Z 272DEG 15KT 3857 8208 3845 8211
          3837 8213

$$

30
1 follow-up statement
423 
WWUS51 KRLX 200024
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT THU JUN 19 2014

WVC011-079-200034-
/O.EXP.KRLX.SV.W.0070.000000T0000Z-140620T0030Z/
PUTNAM WV-CABELL WV-
824 PM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CABELL AND WEST
CENTRAL PUTNAM COUNTIES WILL EXPIRE AT 830 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
25 AND 39 IN WEST VIRGINIA.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3853 8215 3853 8213 3848 8206 3853 8205
      3851 8191 3833 8194 3835 8204 3837 8205
      3837 8209 3835 8211 3837 8219
TIME...MOT...LOC 0024Z 272DEG 15KT 3857 8198 3845 8201
          3837 8203

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:02 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 19, 8:02 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
802 PM EDT THU JUN 19 2014

.SYNOPSIS...
WETTER WITH ROUNDS OF STORMS/SHOWERS INTO WEEKEND...WITH FRONT IN
UPPER OHIO VALLEY. DOWNPOURS POSSIBLE.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WILL UPDATE THE FORECAST TO INCREASE POPS ALONG THE FRONTAL BOUNDARY
AND DECREASE POPS IN NORTHERN WV AND SOUTHEAST OHIO. WILL ALSO
ADJUST SKY COVER SOME THIS EVENING...LOWERING SOME IN THE NORTH AND
INCREASING IN THE SOUTH.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
ALL IN ALL...NO MAJOR CHANGES TO ONGOING FORECAST IN THE SHORT TERM
AND PARTICULARLY THE FRIDAY NIGHT TIME FRAME. OVERALL FORECAST
PRIMARY CONCERN STILL THE POTENTIAL FOR HEAVY RAINFALL. STILL
APPEARING THAT THE BULK OF THE PRECIP WILL ROLL ACROSS FROM WEST TO
EAST PRIMARILY BETWEEN 00Z-09Z SAT. ALSO STILL APPEARS THAT MANY
LOCATIONS PARTICULARLY OVER THE CENTRAL AND NORTHERN PARTS OF THE
FORECAST AREA WILL SEE A GENERAL 0.50IN-1.00IN OF RAINFALL WITH THIS
SYSTEM...WITH SOME LOCATIONS CERTAINLY SEEING MORE THAN THIS. WILL
CONTINUE THE FLASH FLOOD WATCH AS IS WITH NO CHANGES.

BY SATURDAY...MAY STILL BE SOME LINGERING SHOWERS IN THE EASTERN
MOUNTAINS EARLY BUT THIS TOO SHOULD BE RAMPING DOWN FAIRLY QUICKLY
BY THE MID-MORNING HOURS IF NOT SOONER. S/W TROUGH WHICH WILL BE
RESPONSIBLE FOR THE OVERNIGHT RAINS FRIDAY NIGHT WILL CONTINUE
EASTWARD TOWARDS THE MID-ATLANTIC. LOW CLOUDS WILL BE SLOW TO BREAK
AT FIRST BUT SHOULD SEE AT LEAST SOME LATE-DAY PARTLY CLOUDY
CONDITIONS FOR THE LOWLANDS...WITH CLOUDS HANGING ON LONGER IN THE
EASTERN MTNS OF COURSE. SFC FRONT SWINGS THROUGH AS WELL NORTH TO
SOUTH AND WILL CONTINUE SLIGHT/LOW CHANCE POPS BY THE AFTERNOON
HOURS TO ACCOUNT FOR DIFFERENCES IN PROGGED STABLE LAYER ABOVE
ROUGHLY 700MB. SUNDAY ANOTHER RIPPLE BYPASSES THE AREA TO THE
SOUTHWEST BUT WILL CONTINUE SLIGHT CHANCE POPS BY THE AFTERNOON
HOURS ONCE AGAIN...THOUGH MOST FOLKS WILL REMAIN DRY. TEMPS WILL BE
SLIGHTLY COOLER OVER THE WEEKEND AS WELL POST-FRONT...ONLY IN THE
LOW/MID 80S FOR MOST LOWLANDS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
STILL A FAIRLY UNSETTLED PATTERN OVERALL IN THE EXTENDED AS HAS BEEN
THE CASE RECENTLY. EXTENDED OPERATIONAL NWP WITH SUPPORTING
ENSEMBLES DOES SEEM TO BE IN SOMEWHAT BETTER AGREEMENT REGARDING THE
MON-TUE PERIOD REGARDING WEAK UPPER RIDGING INITIALLY TO OUR WEST
PROGRESSING EASTWARD BY 00Z WED WITH FLOW ALOFT BACKING FROM WNW TO
THE SW BY SAME TIME. NO READILY-APPARENT SYNOPTIC SCALE SFC FEATURES
ARE IN PLACE TO SERVE AS A FOCUS FOR PRECIP CHANCES...BUT WITH
ABUNDANT LLVL MOISTURE REMAINING AND ANY POTENTIAL S/W TROUGHS
AND/OR MESOSCALE FEATURES CURRENTLY NOT SEEN IN NWP...WILL CONTINUE
MAINLY DIURNALLY DRIVEN SLIGHT AND LOW CHANCE POPS FOR BOTH THOSE
DAYS. MAX TEMPS BOTH DAYS IN THE MID/UPPER 80S FOR THE LOWLANDS
STILL ON TRACK. TUESDAY NIGHT...LONG-RANGE MODELS ARE ALSO IN FAIRLY
DECENT AGREEMENT WITH A S/W TROUGH PUSHING ACROSS THE FORECAST AREA
AND THUS CONCENTRATED HIGHER CHANCE POPS DURING THIS TIME FRAME. BY
THE WED/THU TIME FRAME...MODEL OUTPUT BEGINS TO DIVERGE REGARDING
THE STRENGTH OF THIS S/W TROUGH. LATEST OP GFS SHARPENS THIS S/W
TROUGH QUICKLY WHICH DEVELOPS A STOUT SFC LOW AND DRIVES AN
ATTENDANT FRONT SOUTHWARD THROUGH THE AREA ON NW FLOW ALOFT BY LATE
WED AND THU. LATEST EC HOWEVER IS MUCH WEAKER WITH THIS
FEATURE...ESSENTIALLY KEEPING THE FLOW ALOFT ZONAL WHICH ALSO KEEPS
THE SFC FRONT NORTH OF THE AREA. LATEST GEFS MEAN AND MEMBERS IN
DECENT SUPPORT OF THE OP GFS SOLN...WHICH COINCIDES FAIRLY WELL WITH
MOST RECENT WPC THINKING AND THUS HAVE LEANED THIS PART OF THE
FORECAST IN THIS DIRECTION. EXPECT SOMEWHAT COOLER TEMPS BEHIND THE
FRONT BY WED AFTERNOON AND PARTICULARLY FOR THURSDAY WITH HIGHS IN
LOW/MID 80S FOR THE LOWLANDS...WITH MUCH LOWER DEWPOINTS AS WELL.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CAUSE
RESTRICTIONS AND STRONG WIND GUSTS INTO THE EVENING HOURS...MORE SO
OVER SOUTHERN WV...NORTHEAST KY AND SW VA. WITH PLENTY OF MOISTURE
AROUND...SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT AT ANY
TIME...ESPECIALLY ALONG AND SOUTH OF THE BOUNDARY OVER NORTHEASTERN
KY INTO SOUTHERN WEST VIRGINIA. EXPECT SOME PATCHY DENSE FOG TO FORM
OVERNIGHT IN AREAS THAT CLEAR. BIG QUESTION IS WHICH AREAS WILL KEEP
SOME CLOUDS AND WHICH WILL CLEAR. CURRENTLY THINKING THAT CLOUDS ARE
MOST LIKELY IN NORTHEASTERN WV. WITH PLENTY OF MOISTURE IN THE
ATMOSPHERE THOUGH...CONFIDENCE IS LOW ON THE CLOUDS VERSUS FOG AT
ANY PARTICULAR LOCATION.

EXPECT CUMULUS CLOUDS ON FRIDAY...WITH MORE THUNDERSTORMS...MORE
NUMEROUS IN THE AFTERNOON AND EVENING HOURS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION COULD VARY. TIMING AND
LOCATION OF FOG OR STRATUS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  M    H    M    H    H    H    M    H    H    H    L    L
EKN CONSISTENCY  H    H    H    H    H    H    M    L    L    L    L    L
PKB CONSISTENCY  M    M    M    H    H    H    H    H    H    M    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z SATURDAY...
ROUNDS OF SHOWERS/THUNDERSTORMS THROUGH SATURDAY WITH MVFR/IFR
CONDITIONS POSSIBLE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR WVZ005>011-
     013>020-026>032-036>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JS
NEAR TERM...RPY
SHORT TERM...50
LONG TERM...50
AVIATION...RPY
Hazardous weather outlook, Jun 19, 3:41 AM EDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EDT THU JUN 19 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032-
036>040-046-047-200745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
341 AM EDT THU JUN 19 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024-025-033>035-200745-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
341 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
ANY SHOWER OR STORM COULD CONTAIN A DOWNPOUR...WHICH COULD LEAD TO
LOCALIZED PONDING OF WATER IN POOR DRAINAGE AREAS. A FLASH FLOOD
WATCH OR WARNING MAY BE NECESSARY IF THE FLASH FLOOD THREAT
INCREASES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE
WEEKEND. A FLASH FLOOD WATCH WOULD BE NEEDED IF THE FLASH FLOOD
THREAT INCREASES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 19, 4:35 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT THU JUN 19 2014

KYZ105-192100-
LAWRENCE KY-
435 PM EDT THU JUN 19 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN LAWRENCE COUNTY IN KENTUCKY
UNTIL 500 PM EDT...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF SANDY HOOK...MOVING EAST AT 10 MPH.

WIND GUSTS 45 TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MARTHA AROUND 500 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3803 8301 3805 8298 3806 8296 3810 8292
      3810 8284 3798 8290 3799 8296 3797 8297
      3796 8300 3798 8303 3800 8303

30
Special weather statement, Jun 19, 4:59 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
459 PM EDT THU JUN 19 2014

KYZ102-105-192130-
CARTER KY-LAWRENCE KY-
459 PM EDT THU JUN 19 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN CARTER AND LAWRENCE
COUNTIES IN KENTUCKY UNTIL 530 PM EDT...

AT 458 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES EAST OF GRAYSON LAKE STATE PARK TO BLAINE TO 5 MILES SOUTH OF
BLAINE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 520 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3806 8296 3811 8290 3817 8292 3817 8297
      3826 8297 3817 8264 3814 8263 3788 8267
      3791 8273 3797 8284 3799 8297

30
Special weather statement, Jun 19, 6:46 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT THU JUN 19 2014

KYZ103-OHZ087-WVZ005-006-192315-
BOYD KY-CABELL WV-LAWRENCE OH-WAYNE WV-
646 PM EDT THU JUN 19 2014

...SPECIAL WEATHER STATEMENT FOR BOYD COUNTY IN KENTUCKY...AND
SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHWESTERN WAYNE
AND WESTERN CABELL COUNTIES IN WEST VIRGINIA UNTIL 715 PM EDT...

AT 644 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF ASHLAND...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT
INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LOCKWOOD AROUND 700 PM AND LAVALETTE AROUND
710 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 188 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 12
IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3839 8233 3825 8252 3843 8271 3848 8260

30
Local storm report, Jun 19, 7:18 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
718 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     FLATWOODS               38.52N  82.72W
06/19/2014                   GREENUP            KY   911 CALL CENTER

            TREES... POWER POLES... AND POWER LINES DOWN WITH POWER
            OUTAGES IN RUSSELL AND BELLEFONTE

&&

EVENT NUMBER RLX1401045

ARB
Local storm report, Jun 19, 7:19 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
719 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     WESTWOOD                38.48N  82.68W
06/19/2014                   BOYD               KY   911 CALL CENTER

            SEVERAL TREES DOWN... SOME ON HOUSES AND CARS... ALSO
            IN ASHLAND.

&&

EVENT NUMBER RLX1401046

ARB
Special weather statement, Jun 19, 7:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT THU JUN 19 2014

OHZ086-WVZ006-007-014-200015-
CABELL WV-GALLIA OH-MASON WV-PUTNAM WV-
750 PM EDT THU JUN 19 2014

...SPECIAL WEATHER STATEMENT FOR EASTERN CABELL...SOUTHWESTERN
MASON...WESTERN PUTNAM AND SOUTHEASTERN GALLIA COUNTIES UNTIL 815 PM
EDT...

AT 749 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
15 MILES WEST OF WINFIELD TO 10 MILES EAST OF PROCTORVILLE TO 7 MILES
NORTHWEST OF HAMLIN...MOVING EAST AT 15 MPH.

WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT
INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MILTON AROUND 800 PM...CULLODEN AROUND 810
PM AND HURRICANE AROUND 820 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
20 AND 34 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3868 8224 3869 8200 3846 8200 3831 8203
      3832 8205 3835 8204 3837 8205 3837 8209
      3835 8211 3834 8216 3836 8228

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:29 PM EDTSpecial Weather StatementRLXKanawha, Lincoln, Putnam46 min
Jun 20, 5:07 PM EDTFlash Flood WarningRLXDoddridge, Gilmer, Lewis, Ritchie3 hr
Jun 20, 5:22 PM EDTSevere Thunderstorm WarningRLXWood53 min
Jun 20, 5:52 PM EDTSpecial Weather StatementRLXWood53 min
Jun 20, 6:59 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer61 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.